Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 21, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 29, 2010, 2:07 PM MST for La Paz County, Maricopa County, Arizona. It was in force for 113 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2010, 2:07 PM MST (21:07 UTC)
- Expired
- Jul 29, 2010, 4:00 PM MST
- In force
- 113 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties La Paz County, AZ, Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 176 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 3:00 PM MST | FLASH FLOOD | Salome, AZ | FLASH FLOODING OF NEARBY WASHES |
| Jul 29, 3:00 PM MST | FLASH FLOOD | Wenden, AZ | FLASH FLOODING OF WASHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 879 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
426
WGUS55 KPSR 292107
FFWPSR
AZC012-013-292300-
/O.NEW.KPSR.FF.W.0021.100729T2107Z-100729T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
207 PM MST THU JUL 29 2010
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
NORTHEASTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 400 PM MST
* AT 158 PM MST...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLADDEN...
AGUILA...AND...WENDEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE RUNNING WATER COVERS THE ROADWAY. JUST ONE
FOOT OF FLOWING WATER CAN BE POWERFUL ENOUGH TO SWEEP VEHICLES OFF
THE ROAD. MAKE THE SMART CHOICE TURN AROUND DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS ROADS AND LOW LYING SPOTS. UNBRIDGED CROSSINGS
WILL BE ESPECIALLY DANGEROUS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 3422 11331 3403 11332 3402 11308 3397 11302
3358 11352 3387 11393 3427 11336
$$
WATERS1 follow-up statement
968
WGUS75 KPSR 292200
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
300 PM MST THU JUL 29 2010
AZC012-013-292300-
/O.CON.KPSR.FF.W.0021.000000T0000Z-100729T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PAZ AZ-MARICOPA AZ-
300 PM MST THU JUL 29 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR
NORTHWESTERN MARICOPA AND NORTHEASTERN LA PAZ COUNTIES...
AT 248 PM MST...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA. ACTIVITY CONTINUES AND IS PARTICULARLY INTENSE
OVER THE SALOME AND WENDEN AREAS.
LAT...LON 3422 11331 3403 11332 3402 11308 3397 11302
3358 11352 3387 11393 3427 11336
$$
WATERSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 10:50 AM MST, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 29, 10:50 AM MST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PHOENIX AZ 1050 AM MST THU JUL 29 2010 .UPDATE...UPDATED AVIATION DISCUSSION. && .SYNOPSIS... ACTIVE WEATHER IS EXPECTED ACROSS ARIZONA TODAY AS A VERY MOIST AND RATHER UNSTABLE AIRMASS IS IN PLACE OVER THE STATE. HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING WILL BE POSSIBLE ALONG WITH STRONG... POSSIBLY DAMAGING...WINDS. ANOTHER ACTIVE DAY IS LIKELY SATURDAY OR SUNDAY AS A SECOND LOW TRACKS OUT OF THE GULF OF MEXICO AND TOWARD ARIZONA. TEMPERATURES WILL TREND DOWN HEADING INTO THE WEEKEND DUE TO INCREASED CLOUD COVER AND SHOWER AND THUNDERSTORM ACTIVITY. DRIER AIR WILL FILTER IN EARLY NEXT WEEK CAUSING RAIN CHANCES TO DROP AND TEMPERATURES TO RISE. && .DISCUSSION... A LOOK AT MORNING MODEL AND PLOT DATA SUGGEST THAT THERMODYNAMICS WILL PLAY MORE OF A ROLE IN OUR WEATHER AS COMPARED TO DYNAMICS/FORCING. FLOW ALOFT APPEARS RATHER ANTICYCLONIC WITH INVERTED TROFS STILL WELL OFF TO OUR EAST. RAOB WINDS AND NAM/GFS MEAN 700-300 WINDS SUGGEST RATHER WEAK EASTERLY STEERING FLOW TO SET UP OVER SOUTH-CENTRAL AZ THIS AFTERNOON/EVENING...AT SPEEDS LESS THAN 15KT. AS SUCH STORMS MAY STRUGGLE A BIT TO MOVE OFF THE HIGHER TERRAIN AND INTO THE DESERTS. AIRMASS DOES LOOK IMPRESSIVE... MOISTURE WISE...WITH PWAT VALUES OVER 2 INCHES AND 850MB DEWPOINTS AT AND ABOVE 16C. SURFACE DEWPOINTS OVER THE CENTRAL DESERTS EARLY THIS MORNING WERE IN THE UPPER 60S TO MID 70S. CAPE IS RATHER IMPRESSIVE...BUT WOULD BE MUCH MORE SO IF WE WERE NOT AROUND MINUS 4C AT 500MB PER THE 12Z PLOT DATA. LATEST RADAR INDICATED THAT THE MORNING SHOWERS HAVE NEARLY DISSIPATED...AND 15Z IR IMAGERY SHOWS CLOUDS STARTING TO BREAK UP/THIN OVER THE CENTRAL DESERTS. EVEN WITH THINNING CLOUDS AND INCREASING SUNSHINE...EXPECT MAX TEMPS TODAY TO RUN A FEW DEGREES BELOW CLIMO...GIVEN THE RICH MOISTURE PROFILE SHOWN ON THE SOUNDINGS. PHOENIX HIGH WILL PROBABLY STRUGGLE TO REACH TO 104. WE WILL SEE A SLIGHT CHANCE FOR SHOWERS REST OF THIS MORNING AND INTO THE AFTERNOON...GIVEN HOW MOIST AND UNSTABLE WE CURRENTLY ARE. A BETTER THREAT FOR STORMS WILL CERTAINLY BE AFTER 5 PM...AS STORMS FIRE OVER THE HIGHER TERRAIN THEN MOVE SLOWLY EAST WITH THE WEAK EASTERLY STEERING CURRENTS. HIGH MOISTURE OVER THE DESERTS WILL SUPPORT STORM REGENERATION VIA OUTFLOW BOUNDARY MERGERS. AS SUCH THE 50 PERCENT POP FOR THIS EVENING OVER THE PHOENIX AREA SEEMS REASONABLE. ONE ADDITIONAL THING...GIVEN THE RATHER WEAK WIND FIELDS FORECAST OVER SOUTH-CENTRAL AZ LATER TODAY...AND THE VERY MOIST PROFILES IN THE SOUNDINGS...FEEL SEVERE CHANCES ARE SOMEWHAT LOW. BETTER THREAT WOULD BE FOR HEAVY PRECIP AND POSSIBLE FLASH FLOODING GIVEN THE PWAT VALUES OVER 2 INCHES. ANYWAY...FORECASTS HAVE BEEN UPDATED FOR CURRENT SKY AND WEATHER TRENDS...WITH LITTLE CHANGE NEEDED TO THE FORECAST FOR THIS AFTERNOON AND EVENING. .PREVIOUS DISCUSSION... WEDNESDAY EVENING SAW MORE ISOLATED-TO-SCATTERED PRECIPITATION ACROSS OUR EASTERN CWA. THE PHOENIX RAINFALL INDEX CAME IN AT 0.00 INCHES AGAIN WITH 13 PERCENT COVERAGE. WHILE THERE WAS SOME HEAVY RAINFALL IN THE PHOENIX AREA IT WAS VERY ISOLATED AS A WHOLE. YESTERDAY/S FORECAST PORTRAYED THIS WELL WITH BEST PRECIPITATION CHANCES ACROSS THE EAST VALLEY AND SOUTHERN GILA COUNTY AND ADVERTISED LOCALLY HEAVY RAINFALL. THERE WAS A BIT MORE PRECIPITATION ACROSS NORTHERN MARICOPA COUNTY THAN ANTICIPATED AND THIS MAY HAVE BEEN DUE TO MID-LEVEL CLOUDS DISSIPATING LATE IN THE MORNING HOURS INSTEAD OF THE EXPECTED AFTERNOON. WEATHER MAP THIS MORNING FEATURES AN ELONGATED ANTI-CYCLONE STRETCHING FROM SOUTHERN ARIZONA UP TO COLORADO AND BACK DOWN INTO TEXAS. UNDER-CUTTING THIS ANTI-CYCLONE WAS A LARGE UPPER LEVEL LOW WHICH WE/VE BEEN WATCHING FOR THE PAST SEVERAL DAYS. IT HAS BEEN SLOWLY MOVING WESTWARD THE PAST 18 HOURS OR SO AND IS NOW CENTERED OVER SE NM WITH SEVERAL SMALLER VORT MAXES ROTATING AROUND THE CENTER. ANOTHER UPPER LEVEL LOW IS CURRENTLY PASSING SOUTH OF LOUISIANA. BOTH OF THESE SYSTEMS WILL IMPACT OUR CWA THROUGH THE NEXT FEW DAYS. CLOSER IN...ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPED THIS MORNING...APPARENTLY TRIGGERED BY A POSSIBLE GRAVITY WAVE EMANATING OUT OF NEW MEXICO. THIS ACTIVITY WILL CONTINUE THROUGH THE MORNING HOURS. 29.00Z OPERATIONAL NAM AND GFS INITIALIZED RELATIVELY WELL THOUGH PREFERENCE IS GIVEN TO THE GFS AS IT APPEARS TO HAVE INITIALIZED MOISTURE PROFILES ACROSS THE SOUTHWEST A BIT BETTER. CONCEPTUAL FORECAST MODEL WAS GENERATED FROM A BLEND OF GFS/GFS TRENDS AND LATEST SREF GUIDANCE. FOR TODAY...UPPER LEVEL LOW OVER SE NM WILL CONTINUE TO DRIFT CLOSER TO OUR CWA. THIS WILL HAVE SIGNIFICANT IMPACTS ON THE SYNOPTIC CONDITIONS OVER ARIZONA. FIRST...A STORM MOTION FROM THE EAST-NORTHEAST WILL DEVELOP LATE THIS AFTERNOON AND INCREASE THIS EVENING TO AROUND 10-15 KT. PROPAGATION VECTORS WILL GENERALLY BE ALIGNED WITH STORM MOTION AS WELL. SECOND...AS THE FLOW STRENGTHENS 0-6KM SHEAR WILL ALSO INCREASE AND APPROACH 20 KT DURING THE EVENING HOURS...ENOUGH TO SUPPORT SOME ORGANIZED CONVECTION. THIRD...BOUNDARY LAYER AND ATMOSPHERE AS A WHOLE REMAINS VERY SATURATED. WITH SLIGHT WARMING IN THE BOUNDARY LAYER TODAY AND MID-LEVEL CLOUDS DISSIPATING EARLY THIS AFTERNOON MIXED-LAYER CAPE WILL EASILY EXCEED 500 J/KG AND POSSIBLY 1000 J/KG ACROSS THE PHOENIX AREA /SLIGHTLY HIGHER AMOUNTS ACROSS THE GILA COUNTY MTNS/. THIS IS SUPPORTED BY SREF GUIDANCE. EQUILIBRIUM LEVEL WILL BE NEAR 50KFT. CIN SHOULD BE AROUND 50 J/KG WHICH CAN EASILY BE OVERCOME BY AN OUTFLOW BOUNDARY OF MODERATE STRENGTH. ALL IN ALL THIS WILL BE ENOUGH TO SUPPORT TALL/STRONG CONVECTION ACROSS THE MARICOPA/PINAL COUNTY DESERTS. WITH THE ADDED SHEAR...STORM MOTION TO THE WSW...AND INCREASED INSTABILITY EXPECTING TODAY TO BE RATHER ACTIVE. POPS HAVE BEEN FURTHER INCREASED FOR THIS AFTERNOON/EVENING AND ARE NOW QUITE HIGH FOR SUMMER-TIME. CONTINUED MENTION OF HEAVY RAINFALL IN THE FORECAST AND WILL AGAIN INDICATE A HEIGHTENED THREAT OF LOCALIZED FLASH FLOODING...AS WELL AS SEVERE/DAMAGING WINDS...IN THE HAZARDOUS WEATHER OUTLOOK TO BE ISSUED AT 5 AM. EXPECTING SOME SHOWERS/STORMS TO TRAIL INTO THE OVERNIGHT HOURS. POPS NOT AS HIGH FOR FRIDAY...WHICH IS TYPICAL AFTER AN ACTIVE DAY. AFTERNOON TEMPERATURES SHOULD ALSO TAKE A BIT OF A HIT. COULD BE A MORE ACTIVE DAY ACROSS SRN AZ FRIDAY THUS WE/VE KEPT POPS A BIT ELEVATED ALONG OUR BORDER WITH THE NWS TUCSON OFFICE. UPPER LEVEL-LOW NEAR LOUISIANA WILL MOVE TOWARD ARIZONA THIS WEEKEND. HARD TO DETERMINE WHICH DAY WILL BE MORE ACTIVE AT THIS POINT...SATURDAY OR SUNDAY...BUT WE SHOULD SEE ONE MORE WIDESPREAD/ACTIVE DAY THIS WEEKEND. PRECIPITATION CHANCES HAVE BEEN SPREAD WESTWARD INTO SOUTHEAST CALIFORNIA AS WELL AS THIS LOW SLOSHES THE MOIST AIRMASS ACROSS THE SONORAN DESERT AND UP AGAINST THE COASTAL MOUNTAINS. ONCE THAT LOW MOVES NORTHWARD THROUGH SIGNIFICANT DRYING STILL LOOKS VERY LIKELY FOR NEXT WEEK. PRECIPITATION CHANCES WERE DROPPED BELOW CLIMATOLOGICAL VALUES MONDAY-WEDNESDAY AND TEMPERATURES WERE BROUGHT A FEW DEGREES ABOVE NORMAL. && .AVIATION... SOUTH-CENTRAL AZ...INCLUDING KPHX...KIWA AND SURROUNDING AIRFIELDS... STILL ANTICIPATING AN ACTIVE AFTERNOON/EVENING WITH THUNDERSTORMS EXPECTED TO ARRIVE SOME TIME BETWEEN 02Z AND 04Z. ACTIVITY WILL LIKELY BE DELAYED A BIT DUE TO CLOUD COVER THIS MORNING...BUT WHERE THE SKIES HAVE CLEARED THUNDERSTORMS ARE DEVELOPING AS OF 1745Z. GUSTY WINDS AND BLOWING DUST WILL BE A POSSIBILITY AT BOTH SITES...BUT KEPT BLDU OUT OF TAFS BECAUSE IT SHOULD BE RATHER LOCALIZED AND CONFIDENCE IS LOW IT WILL DIRECTLY IMPACT TAF SITES. SHOWERS COULD LINGER AFTER MIDNIGHT MUCH LIKE THEY DID THIS MORNING...AND HAVE KEPT A MENTION OF VCSH AT BOTH SITES THROUGH ABOUT 11-12Z FRIDAY. WEST WINDS LATER THIS AFTERNOON SHOULD SWING EAST THIS EVENING ASSOCIATED WITH OUTFLOW AND FURTHER THUNDERSTORM DEVELOPMENT. SOUTHEASTERN CA...INCLUDING KIPL...KBLH AND SURROUNDING AIRFIELDS... EXPECT SOUTHEAST/SOUTH WINDS AT BOTH SITES THROUGH THE TAF PERIOD. A FEW MID-LEVEL CLOUDS WILL HANG AROUND THROUGH THE AFTERNOON...WHILE SOME BLOWOFF CIRRUS COULD MOVE ACROSS BOTH SITES LATE IN THE FORECAST PERIOD BUT SHOULD NOT BE OF ANY SIGNIFICANCE FOR AVIATION PURPOSES. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... PRECIP CHANCES WILL LINGER THROUGH THE WEEKEND AS ABUNDANT MOISTURE WILL REMAIN IN PLACE ACROSS THE DESERT SOUTHWEST. THIS WILL RESULT IN AFTERNOON HUMIDITIES ONLY DROPPING INTO THE 20-30 PERCENT RANGE THROUGH THE WEEKEND WITH EXCELLENT OVERNIGHT RECOVERY EXPECTED. DRIER AIR WILL ARRIVE EARLY NEXT WEEK WITH PRECIP CHANCES BECOMING CONFINED MAINLY TO THE HIGHER TERRAIN NORTHEAST OF PHOENIX. HUMIDITIES WILL DROP BUT OVERNIGHT RECOVERY IS STILL EXPECTED TO BE GOOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...CB/INIGUEZ AVIATION...PADDOCK FIRE WEATHER...LEINS
Hazardous weather outlook, Jul 29, 5:48 AM MST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 548 AM MST THU JUL 29 2010 AZZ022>024-027-028-301300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 548 AM MST THU JUL 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING... WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON AND EVENING ACROSS SOUTH-CENTRAL ARIZONA...INCLUDING THE PHOENIX METRO...GLOBE-MIAMI...GILA BEND...AND CASA GRANDE AREAS. STORMS WILL FIRST DEVELOP OVER THE MOUNTAINS OF SOUTHERN GILA...FAR NORTH AND EAST MARICOPA...AND EASTERN PINAL COUNTIES THIS AFTERNOON. HEAVY RAINFALL WILL BE POSSIBLE WITH LOCALIZED FLASH FLOODING ALONG WITH STRONG WINDS IN EXCESS OF 60 MPH AND FREQUENT LIGHTNING. SHOWERS AND THUNDERSTORMS WILL THEN MIGRATE INTO THE LOWER DESERTS... INCLUDING PHOENIX METRO...DURING THE EVENING HOURS. HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING WILL REMAIN A THREAT. FREQUENT LIGHTNING WILL ALSO BE LIKELY AS WELL AS STRONG...POSSIBLY DAMAGING...WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LESS THUNDERSTORM ACTIVITY IS EXPECTED FRIDAY FOLLOWED BY ANOTHER INCREASE SATURDAY OR SUNDAY. THE AIRMASS WILL STILL BE VERY MOIST THROUGH THE WEEKEND MEANING LOCALIZED FLASH FLOODING WILL REMAIN POSSIBLE. STRONG WINDS AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE STRONGER THUNDERSTORMS. THUNDERSTORM ACTIVITY WILL DECREASE MONDAY AND REMAIN RATHER LOW THROUGH MID-WEEK. THIS WILL ALLOW TEMPERATURES TO RISE TO ABOVE NORMAL LEVELS...POSSIBLY EXCEEDING 110 DEGREES AT TYPICAL WARM LOCATIONS ACROSS THE LOWER DESERTS INCLUDING THE PHOENIX AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-301300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 548 AM MST THU JUL 29 2010 /548 AM PDT THU JUL 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY AS A LOW PRESSURE SYSTEM MOVES NORTH OUT OF SONORA INTO THE SOUTHWEST U.S. LOCALIZED FLASH FLOODING WILL BE POSSIBLE AS THE ATMOSPHERE WILL BE VERY MOIST. GUSTY WINDS IN EXCESS OF 45 MPH AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. THUNDERSTORM ACTIVITY WILL DECREASE MONDAY AND REMAIN VERY LOW THROUGH MID-WEEK. THIS WILL ALLOW TEMPERATURES TO RISE TO ABOVE NORMAL LEVELS...POSSIBLY EXCEEDING 110 DEGREES AT TYPICAL WARM LOCATIONS ACROSS THE LOWER DESERTS INCLUDING THE YUMA...EL CENTRO ...AND BLYTHE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Jul 29, 1:51 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
151 PM MST THU JUL 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM DUST STORM 1 WSW COOLIDGE 32.97N 111.55W
07/29/2010 PINAL AZ TRAINED SPOTTER
VSBY LESS THAN 1/4 MILE IN BLOWING DUST
&&
KKINCAIDSpecial weather statement, Jul 29, 2:00 PM MST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
200 PM MST THU JUL 29 2010
AZZ023-028-292145-
MARICOPA AZ-PINAL AZ-
200 PM MST THU JUL 29 2010
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 245 PM MST
AT 149 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF SAN TAN VALLEY AND NEAR
SACATON. THESE STORMS WAS MOVING NORTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SACATON...MAGMA...QUEEN CREEK...
RURAL CENTRAL PINAL COUNTY...
RURAL EASTERN MARICOPA COUNTY...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK.
TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3323 11159 3309 11145 3290 11159 3289 11175
3310 11191 3320 11185
TIME...MOT...LOC 2057Z 180DEG 0KT 3309 11165
WATERSLocal storm report, Jul 29, 2:01 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
201 PM MST THU JUL 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM DUST STORM 2 SE CASA GRANDE 32.88N 111.71W
07/29/2010 PINAL AZ TRAINED SPOTTER
VISIBILITY LESS THAN QUARTER MILE IN BLOWING DUST.
&&
RRICKEYThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:11 PM MST | Special Weather Statement | PSR | Gila | 49 min |
| Jul 28, 5:23 PM MST | Areal Flood Advisory | PSR | Maricopa | 112 min |
| Jul 28, 5:38 PM MST | Special Weather Statement | PSR | Pinal | 52 min |
| Jul 28, 5:48 PM MST | Special Weather Statement | PSR | 42 min | |
| Jul 28, 6:08 PM MST | Special Weather Statement | PSR | Pinal | 37 min |
| Jul 28, 6:22 PM MST | Special Weather Statement | PSR | 38 min | |
| Jul 28, 6:24 PM MST | Areal Flood Advisory | PSR | Maricopa | 111 min |
| Jul 28, 6:30 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 45 min |
| Jul 28, 7:06 PM MST | Special Weather Statement | PSR | Pinal | 39 min |
| Jul 28, 7:23 PM MST | Special Weather Statement | PSR | Pinal | 37 min |
| Jul 28, 7:53 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 112 min |
| Jul 28, 7:57 PM MST | Special Weather Statement | PSR | Maricopa | 33 min |
| Jul 28, 8:30 PM MST | Special Weather Statement | PSR | Maricopa | 45 min |
| Jul 29, 12:53 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 112 min |
| Jul 29, 1:08 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa, Yuma | 112 min |
| Jul 29, 1:29 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 61 min |
| Jul 29, 1:45 PM MST | Dust Storm Warning | PSR | 75 min | |
| Jul 29, 2:00 PM MST | Special Weather Statement | PSR | Pinal | 45 min |
| Jul 29, 2:50 PM MST | Areal Flood Advisory | PSR | Pinal | 115 min |
| Jul 29, 2:51 PM MST | Special Weather Statement | PSR | Pinal | 54 min |
| Jul 29, 2:56 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 34 min |
| Jul 29, 2:57 PM MST | Dust Storm Warning | PSR | 77 min | |
| Jul 29, 3:18 PM MST | Areal Flood Advisory | PSR | Maricopa | 117 min |
| Jul 29, 3:29 PM MST | Special Weather Statement | PSR | 46 min | |
| Jul 29, 3:38 PM MST | Flash Flood Warning | PSR | Maricopa | 70 min |
| Jul 29, 3:40 PM MST | Special Weather Statement | PSR | Maricopa | 50 min |
| Jul 29, 3:46 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 59 min |
| Jul 29, 3:52 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa, Yuma | 113 min |
| Jul 29, 4:02 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 31 min |
| Jul 29, 4:09 PM MST | Areal Flood Advisory | PSR | Maricopa | 111 min |
| Jul 29, 4:24 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 51 min |
| Jul 29, 4:44 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Jul 29, 4:44 PM MST | Special Weather Statement | PSR | 46 min | |
| Jul 29, 4:47 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 45 min |
| Jul 29, 4:56 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Jul 29, 4:56 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 64 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.